# SDR 97ZZZX602

- Difficulty date: January 26, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N101LJ
- Make and model: Piper PA-31
- Aircraft serial: 31267
- Engine: Lyc TIO540A2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Failed
- Location: Lt Eng
- Part time: 1,435 hours
- Stage of operation: CR
- Nature of condition: Y, K
- Precautionary procedure: A

## Discrepancy

AFTER PREVIOUS FLIGHT SHUTDOWN DUE TO OIL LOSS FROM BROKEN OIL LINE, OIL LINE WAS REPLACED AND ENGINE GROUND RUN.  A/C WAS ON FERRY FLIGHT FROM ARCTIC VILLAGE TO FAIRBANKS WHEN LEFT ENGINE SUFFERED IMMEDIATE STOPPAGE.  THE AIRCRAFT WAS LANDED EN ROUTE AT FORT YUKON.  UPON INSPECTION IT WAS FOUND A CONNECTING ROD HAD FAILED AND GONE THROUGH THE CRANKCASE CAUSING IMMEDIATE ENGINE FAILURE.  A/C WAS LANDED SAFELY.
